\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Asymptotic (statistical) periodicity in two-dimensional maps

  •  

      

We thank Prof. Pawel Gora (Concordia University) for pointing out a critical flaw in our original proof of our main Theorem 3.1. The work is supported by the Natural Sciences and Engineering Research Council (NSERC) of Canada, and the Ministry of Education, Culture, Sports, Science and Technology through Program for Leading Graduate Schools (Hokkaido University "Ambitious Leader's Program")

Abstract Full Text(HTML) Figure(6) / Table(1) Related Papers Cited by
  • In this paper we give a new sufficient condition for the existence of asymptotic periodicity of Frobenius–Perron operators corresponding to two–dimensional maps. Asymptotic periodicity for strictly expanding systems, that is, all eigenvalues of the system are greater than one, in a high-dimensional dynamical system was already known. Our new result enables one to deal with systems having an eigenvalue smaller than one. The key idea for the proof is to use a function of bounded variation defined by line integration. Finally, we introduce a new two-dimensional dynamical system numerically exhibiting asymptotic periodicity with different periods depending on parameter values, and discuss the application of our theorem to the example.

    Mathematics Subject Classification: Primary: 37A30, 26A45; Secondary: 37E30.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  Numerical illustration of asymptotic periodicity in (29). We show the support of $ \{P^{500} f_0\} $ for an initial density $ f_0 = 1_{[-5, 5]\times[-5, 5]} $, approximated by $ 1,000\times1,000 $ initial points uniformly distributed on $ [-5, 5]\times[-5, 5] $ and various values of $ \alpha $ with $ \beta = 1.1 $. (a) $ \alpha = 0.0 $, Period $ = 16 $; (b) $ \alpha = 0.1 $, Period $ = 1 $; (c) $ \alpha = 0.14 $, Period $ = 1 $; (d) $ \alpha = 0.25 $, Period $ = 1 $; (e) $ \alpha = 0.34 $, Period $ = 9 $; (f) $ \alpha = 0.4 $, Period $ = 1 $; (g) $ \alpha = 0.54 $, Period $ = 12 $; (h) $ \alpha = 0.57 $, Period $ = 5 $; (i) $ \alpha = 0.64 $, Period $ = 10 $; (j) $ \alpha = 0.8 $, Period $ = 1 $; (k) $ \alpha = 0.99 $, Period $ = 6 $

    Figure 2.  As in Figure 1 with $ \beta = 1.1 $. (a) $ \alpha = -0.08 $, Period $ = 8 $; (b) $ \alpha = -0.1 $, Period $ = 1 $; (c) $ \alpha = -0.41 $, Period $ = 1 $; (d) $ \alpha = -0.46 $, Period $ = 7 $; (e) $ \alpha = -0.5 $, Period $ = 1 $; (f) $ \alpha = -0.75 $, Period $ = 3 $; (g) $ \alpha = -0.8 $, Period $ = 3 $; (h) $ \alpha = -1.14 $, Period $ = 1 $;

    Figure 3.  As in Figure 1 with $ \beta = 1.02 $. (a) $ \alpha = 0.24 $, Period $ = 13 $; (b) $ \alpha = 0.25 $, Period $ = 1 $; (c) $ \alpha = 0.27 $, Period $ = 35 $; (d) $ \alpha = 0.28 $, Period $ = 1 $; (e) $ \alpha = 0.284 $, Period $ = 22 $; (f) $ \alpha = 0.3 $, Period $ = 1 $; (g) $ \alpha = 0.3015 $, Period $ = 31 $; (h) $ \alpha = 0.31 $, Period $ = 1 $;

    Figure 4.  The regions $ D_i $, $ i = 0, 1, \cdots, 5 $, and $ C $ are illustrated when $ \ell = 5 $. The fixed point $ (x_L^*, y_L^*) $ is a saddle and $ (x_R^*, y_R^*) $ is an unstable focus,

    Figure 5.  The situation can be separated into three cases depending on positions of $ p, q $ and $ 1 $. (a) the case $ p, 1<1 $, (b) the case $ p < 1 < q $, and (c) the case $ 1<p, q $

    Figure 6.  Illustrations of the result of iterating the regions $ \{I_i\}_{i = 0}^{\ell+1} $ by $ \tilde{S} $

    Table 1.  For each $ \beta $, the value $ \alpha $ which gives the condition for $ q\geq 1 $ are calculated numerically

    $\beta$$\ell$$\alpha < $$\beta$$\ell$$\alpha < $$\beta$$\ell$$\alpha < $$\beta$$\ell$$\alpha < $
    1.01141.856641.0671.575191.241.156241.730.53436
    1.02111.785161.0771.563791.331.039921.820.32593
    1.0391.712141.0861.487661.430.783081.920.13439
    1.0481.657531.0961.468411.530.664962.020.00000
    1.0581.642451.151.457651.630.58999
     | Show Table
    DownLoad: CSV
  • [1] C. R. Adams and J. A. Clarkson, Properties of functions $f(x, y)$ of bounded variation, Transactions of the American Mathematical Society, 36 (1934), 711-730.  doi: 10.2307/1989819.
    [2] T. M. Apostol, Modular Functions and Dirichlet Series in Number Theory, Springer-Verlag, New York-Heidelberg, 1976.
    [3] B. Ashton and I. Doust, Functions of bounded variation on compact subsets of the plane, Studia Math., 169 (2005), 163-188.  doi: 10.4064/sm169-2-5.
    [4] L. Boltzmann, Lectures on Gas Theory, Calif. 1964.
    [5] P. L. Boyland, Bifurcations of circle maps: Arnol'd tongues, bistability and rotation intervals, Communications in Mathematical Physics, 106 (1986), 353-381.  doi: 10.1007/BF01207252.
    [6] V. V. Chistyakov and Y. V. Tretyachenko, Maps of several variables of finite total variation. I. Mixed differences and the total variation, J. Math. Anal. Appl., 370 (2010), 672-686.  doi: 10.1016/j.jmaa.2010.04.055.
    [7] Z. Elhadj and J. C. Sprott, A new simple 2-D piecewise linear map, J. Syst. Sci. Complex., 23 (2010), 379-389.  doi: 10.1007/s11424-010-7184-z.
    [8] J. W. Gibbs, Elementary Principles in Statistical Mechanics, Dover, New York, 1960.
    [9] J. GiménezN. Merentes and M. Vivas, Functions of bounded variation on compact subsets of $\Bbb C$, Comment. Math., 54 (2014), 3-19.  doi: 10.14708/cm.v54i1.757.
    [10] L. GlassM. R. GuevaraA. Shrier and R. Perez, Bifurcation and chaos in a periodically stimulated cardiac oscillator, Physica D: Nonlinear Phenomena, 7 (1983), 89-101. 
    [11] P. Góra and A. Boyarsky, Absolutely continuous invariant measures for piecewise expanding $C^2$ transformations in $R^N$, Israel J. Math., 67 (1989), 272-286.  doi: 10.1007/BF02764946.
    [12] G. H. Hardy, On double Fourier series, and especially those which represent the double zeta-function with real and incommensurable parameters, Quart. J. Math. Oxford, 37 (1905/1906), 53-79. 
    [13] M. Hénon, A two-dimensional mapping with a strange attractor, Comm. Math. Phys., 50 (1976), 69-77.  doi: 10.1007/BF01608556.
    [14] F. Hofbauer and G. Keller, Ergodic properties of invariant measures for piecewise monotonic transformations, Math. Z, 180 (1982), 119-140.  doi: 10.1007/BF01215004.
    [15] S. Ito, S. Tanaka and H. Nakada, On unimodal linear transformations and chaos. I, Tokyo J. Math., 2 (1979) 221–239. doi: 10.3792/pjaa.55.231.
    [16] S. ItoS. Tanaka and H. Nakada, On unimodal linear transformations and chaos. II, Tokyo J. Math., 2 (1979), 241-259.  doi: 10.3836/tjm/1270216321.
    [17] J. P. Keener, Chaotic behavior in piecewise continuous difference equations, Trans. Amer. Math. Soc., 261 (1980), 589-604.  doi: 10.1090/S0002-9947-1980-0580905-3.
    [18] J. Komorník, Asymptotic periodicity of Markov and related operators, Dynamics Reported, 2 (1993), 31-68.  doi: 10.1007/978-3-642-61232-9_2.
    [19] J. Komorník, Asymptotic periodicity of the iterates of weakly constrictive Markoy operators, Tohoku Math. J., 38 (1986), 15-27.  doi: 10.2748/tmj/1178228533.
    [20] J. Komorník and A. Lasota, Asymptotic decomposition of Markov operators, Bull. Polish Acad. Sci. Math., 35 (1987), 321-327. 
    [21] A. LasotaT. Y. Li and J. A. Yorke, Asymptotic periodicity of the iterates of Markov operators, Trans. Amer. Math. Soc., 286 (1984), 751-764.  doi: 10.1090/S0002-9947-1984-0760984-4.
    [22] A. Lasota and M. C. Mackey, Chaos, Fractals, and Noise: Stochastic Aspects of Dynamics, Applied Mathematical Sciences, 97. Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-4286-4.
    [23] A. Lasota and M. C. Mackey, Noise and statistical periodicity, Phys. D, 28 (1987), 143-154.  doi: 10.1016/0167-2789(87)90125-4.
    [24] A. Lasota and J. A. Yorke, Statistical periodicity of deterministic systems, Časopis pro pěstování matematiky, 111 (1986), 1–13. doi: 10.21136/CPM.1986.118256.
    [25] J. Losson and M. C. Mackey, Coupled map lattices as models of deterministic and stochastic differential delay equations, Phys. Rev. E (3), 52 (1995), 115-128.  doi: 10.1103/PhysRevE.52.115.
    [26] R. Lozi, Un attracteur étrange (?) du type attracteur de Hénon, Le Journal de Physique Colloques, 39 (1978), C5–9. doi: 10.1051/jphyscol:1978505.
    [27] M. C. Mackey, Time's Arrow: The Origins of Thermodynamic Behaviour, Springer-Verlag, Berlin, New York, Heidelberg, 1992. doi: 10.1007/978-1-4613-9524-9.
    [28] J. Nagumo and S. Sato, On a response characteristic of a mathematical neuron model, Kybernetik, 10 (1972), 155-164.  doi: 10.1007/BF00290514.
    [29] F. Nakamura, Asymptotic behavior of non-expanding piecewise linear maps in the presence of random noise, Discrete Contin. Dyn. Syst. Ser. B, 23 (2018), 2457-2473.  doi: 10.3934/dcdsb.2018055.
    [30] H. E. Nusse and J. A. Yorke, Border-collision bifurcations including "period two to period three" for piecewise smooth systems, Phys. D, 57 (1992), 39-57.  doi: 10.1016/0167-2789(92)90087-4.
    [31] N. Provatas and M. C. Mackey, Asymptotic periodicity and banded chaos, Phys. D, 53 (1991), 295-318.  doi: 10.1016/0167-2789(91)90067-J.
    [32] N. Provatas and M. C. Mackey, Noise-induced asymptotic periodicity in a piecewise linear map, J. Statist. Phys., 63 (1991), 585-612.  doi: 10.1007/BF01029201.
    [33] H. ShigematsuH. MoriT. Yoshida and H. Okamoto, Analytic study of power spectra of the tent maps near band-splitting transitions, J. Statist. Phys., 30 (1983), 649-679.  doi: 10.1007/BF01009682.
    [34] I. Sushko and L. Gardini, Center bifurcation for two-dimensional border collision normal form, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 18 (2008), 1029-1050.  doi: 10.1142/S0218127408020823.
    [35] G. Światek, Rational rotation numbers for maps of the circle, Comm. Math. Phys., 119 (1988), 109-128.  doi: 10.1007/BF01218263.
    [36] H. Toyokawa, $\sigma$-finite invariant densities for eventually conservative Markov operators, Discrete Contin. Dyn. Syst., 40 (2020), 2641-2669.  doi: 10.3934/dcds.2020144.
    [37] G. Vitali, Sulle funzione integrali, Atti Accad. Sci. Torino Cl. Sci. Fis. Mat. Natur., 40 (1904/1905), 1021-1034. 
    [38] T. YoshidaH. Mori and H. Shigematsu, Analytic study of chaos of the tent map: Band structures, power spectra, and critical behaviors, J. Statist. Phys., 31 (1983), 279-308.  doi: 10.1007/BF01011583.
  • 加载中

Figures(6)

Tables(1)

SHARE

Article Metrics

HTML views(1857) PDF downloads(377) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return